Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2022, 12:24 PM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2022, 12:24 PM PDT (19:24 UTC)
- Expired
- Jul 26, 2022, 2:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 104 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.4 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427
WGUS55 KVEF 261924
FFWVEF
NVC003-262145-
/O.NEW.KVEF.FF.W.0030.220726T1924Z-220726T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1224 PM PDT Tue Jul 26 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwestern Clark County in southern Nevada...
* Until 245 PM PDT.
* At 1224 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain on the northeast slopes of the Spring Mountains.
Between 1 and 2 inches of rain have fallen on and just northwest
of Lee Canyon Road near mile marker 6. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Lee Canyon Road. Trails northwest of Lee Canyon Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3637 11570 3657 11568 3645 11544 3631 11564
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM2 follow-up statements
866
WGUS75 KVEF 262049
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
149 PM PDT Tue Jul 26 2022
NVC003-262145-
/O.CON.KVEF.FF.W.0030.000000T0000Z-220726T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
149 PM PDT Tue Jul 26 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM PDT THIS
AFTERNOON FOR NORTHWESTERN CLARK COUNTY...
At 149 PM PDT, Doppler radar indicated earlier thunderstorms had
produced between 1 and 2 inches of rain across the warning area.
HAZARD...Flash flooding.
SOURCE...Radar.
IMPACT...Continued flooding of low-water crossings, creeks,
normally dry washes and roads.
Some locations in the warning include...
Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Be aware
of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3637 11570 3657 11568 3645 11544 3631 11564
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS095 WGUS75 KVEF 262140 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 240 PM PDT Tue Jul 26 2022 NVC003-262150- /O.EXP.KVEF.FF.W.0030.000000T0000Z-220726T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clark NV- 240 PM PDT Tue Jul 26 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 245 PM PDT THIS AFTERNOON FOR NORTHWESTERN CLARK COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flood Watch remains in effect until 500 AM PDT Wednesday for portions of southeast California and southern Nevada. LAT...LON 3637 11570 3657 11568 3645 11544 3631 11564 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:18 AM PDT, 8 hours 6 minutes earlier.
Area forecast discussion, Jul 26, 4:18 AM PDT, 8 hours 6 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 418 AM PDT Tue Jul 26 2022 .SYNOPSIS...Monsoon moisture remains across the Desert Southwest through the week, returning chances of showers and thunderstorms each afternoon, particularly favoring the higher terrain. Best chances will be today, with another round of heavy rain-makers increasing chances of widespread flash flooding. Flash Flood Watch expanded to include portions of Clark and San Bernardino counties today in addition to Mohave County. && .SHORT TERM...Today. In general, shower and thunderstorm activity today has the potential to look similar as yesterday. Monsoon moisture in place is substantial, with the Las Vegas 00Z sounding sampling 1.73 inches of PWAT (62% low RH), and forecast HRRR/RAP soundings tomorrow pushing 2.00 inches. For reference, record PWAT values this time of year in Las Vegas range from 1.30 to 1.50 inches, with higher amounts typically due to a tropical influence. Surface RH values as of 3:45 AM PDT range from 60-70 percent in the valleys, with 80-90 percent in the higher terrain. HREFv3 10yr ARIs highlight a 40+% bullseye over mountains in northeastern San Bernardino and western Clark counties, with contours 75+% over central Mohave County. Due to thunderstorms favoring the higher terrain, outdoor recreation in the mountains will be very dangerous with frequent cloud-to-ground lightning and flash flooding that can occur within the hour. The vort lobe partially responsible for yesterday's thunderstorm activity remains fairly stationary over southern Nevada today, which will help to ignite the additional convection this afternoon with minimal storm motion. With a similar, if not better, setup compared to yesterday, went ahead and expanded the Flash Flood Watch currently over much of Mohave County to include western and southern Clark County, the Spring Mountains, the Las Vegas Valley, and northeastern San Bernardino County through late tonight. Convection will largely depend on breaks in cloud cover facilitating direct surface heating, with convective temperatures about 5 degrees warmer today than yesterday. That said, HREF cloud cover has noticeably less coverage through the morning hours that may be the ticket for early convection once again. Storms will wane after sunset for much of the area, though the 06Z run of the HRRR pushes 40+ dBZ southward through Lincoln County into northern Clark around midnight ahead of a northerly outflow boundary. Though best chances of highly efficient shower and thunderstorm activity will be over Mohave, Clark, and northeastern San Bernardino counties today, isolated convection over the higher terrain of Inyo, central Nye, Lincoln, and southern San Bernardino counties is possible as well with more localized impacts. .LONG TERM...Wednesday through Sunday. Monsoonal moisture will remain entrenched across the Mojave Desert and southern Great Basin region through the week and into the weekend, with daily chances for storm activity expected. As high pressure migrates northwest into the Great Basin, a more northeasterly flow pattern will set up for the second half of the week which would tend to encourage thunderstorm development in Southern UT/Northern AZ to develop into the warm and moist lower deserts each day, a pattern often accompanied by gusty thunderstorm winds. Additionally, with the moist airmass lingering, afternoon temperatures will tend to hover a little shy of daily normals. The details of which days are more active than others will depend on cloud cover and forcing details (shortwaves/MCVs/outflows/etc) that are difficult to resolve at this juncture, but thunderstorm activity will be hanging around for a while. Looking even further out, the official CPC 6-10 and 8-14 day outlooks favor a continuation of above normal precipitation probabilities, so it would seem the monsoon has finally kicked into high gear across our neck of the woods. && .AVIATION...For Harry Reid...In general, winds will favor the southwest through the day today, with isolated gusts to 20 kts. Thunderstorm activity at and around the terminal will result in gusty, erratic winds, with over 35 kt winds and frequent cloud-to- ground lightning possible with the strongest storms. Best chances for storms will pick up around 19Z, lasting through sunset. SCT-BKN aoa 15 kft through the TAF period. Ceilings down to 7 kft possible with overhead storms. For the rest of southern Nevada, northwest Arizona and southeast California...In general, winds will breeze from the southwest across the region today. Vicinity thunderstorms could result in gusty winds over 35 kts and frequent cloud-to-ground lightning at all TAF sites. Best chances for storms will pick up around 19Z near the Las Vegas and Owens Valley TAF sites, and around 21Z near the Colorado River Valley TAF sites, lasting through sunset. SCT-BKN aoa 15 kft through the TAF period with ceilings down to 7 kft possible with overhead storms. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Varian LONG TERM...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 26, 8:03 AM PDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
803 AM PDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 3 SW LAS VEGAS BAY 36.09N 114.91W
07/25/2022 CLARK NV PUBLIC
IMAGE OF DIRT AND DEBRIS OVER LAKE MEAD
PARKWAY NEAR LAKE LAS VEGAS PARKWAY DUE TO
FLASH FLOODING. IMAGE TAKEN AT 1440.
ESTIMATED TIME OF FLOODING AROUND 1400. TIME
ESTIMATED BY RADAR.
0220 PM FLASH FLOOD ENTERPRISE 36.02N 115.24W
07/25/2022 CLARK NV PUBLIC
PUBLIC REPORTED A VIDEO OF FLASH FLOODING
OVER BLUE DIAMOND AT RAINBOW BLVD.
1115 AM FLASH FLOOD 6 ESE KINGMAN 35.16N 113.96W
07/25/2022 MOHAVE AZ PUBLIC
FLASH FLOODING CARRIED WATER AND DEBRIS OVER
HUALAPAI MOUNTAIN ROAD SOUTH OF KINGMAN.
0230 PM FLASH FLOOD 10 N WIKIEUP 34.85N 113.63W
07/25/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED HUFFRITTER
CROSSING FROM US 93 TO BACK ROAD DUE TO
FLASH FLOODING. TIME OF FLOODING ESTIMATED
BY RADAR.
0300 PM FLASH FLOOD 3 N WIKIEUP 34.74N 113.60W
07/25/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED PUMP STATION
ROAD FROM US 93 TO BACK ROAD DUE TO FLASH
FLOODING. TIME OF FLOODING ESTIMATED BY
RADAR.
0330 PM FLASH FLOOD 14 NNE WIKIEUP 34.91N 113.55W
07/25/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED BOGLES RANCH
ROAD FROM UPPER TROUT CREEK TO BOGLES RANCH
DUE TO FLASH FLOODING. TIME OF FLOODING
ESTIMATED BY RADAR.
0345 PM FLASH FLOOD 5 SSE WIKIEUP 34.64N 113.57W
07/25/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED BANEGAS
CROSSING FROM US 93 TO BANEGAS RANCH DUE TO
FLASH FLOODING. TIME OF FLOODING ESTIMATED
BY RADAR.
0345 PM FLASH FLOOD 10 SSE WIKIEUP 34.57N 113.58W
07/25/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED SIGNAL ROAD
FROM US 93 TO ALAMO ROAD DUE TO FLASH
FLOODING. TIME OF FLOODING ESTIMATED BY
RADAR.
&&
VARIANLocal storm report, Jul 26, 8:04 AM PDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
804 AM PDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 3 SW LAS VEGAS BAY 36.09N 114.91W
07/25/2022 CLARK NV PUBLIC
IMAGE OF DIRT AND DEBRIS OVER LAKE MEAD
PARKWAY NEAR LAKE LAS VEGAS PARKWAY DUE TO
FLASH FLOODING. IMAGE TAKEN AT 1440.
ESTIMATED TIME OF FLOODING AROUND 1400. TIME
ESTIMATED BY RADAR.
0220 PM FLASH FLOOD ENTERPRISE 36.02N 115.24W
07/25/2022 CLARK NV PUBLIC
PUBLIC REPORTED A VIDEO OF FLASH FLOODING
OVER BLUE DIAMOND AT RAINBOW BLVD.
0245 PM FLASH FLOOD 1 W ENTERPRISE 36.02N 115.26W
07/25/2022 CLARK NV PUBLIC
WATER FLOWING OVER THE ROADWAY AT THE
INTERSECTION OF BLUE DIAMOND AND PIONEER.
0300 PM FLASH FLOOD 2 SW APEX 36.31N 114.95W
07/25/2022 CLARK NV PUBLIC
FLOODING ON NORTH LAS VEGAS BLVD AT I-15.
0300 PM FLASH FLOOD 2 ESE ENTERPRISE 36.01N 115.21W
07/25/2022 CLARK NV LAW ENFORCEMENT
CCFD AND METRO REPORT 15-20 CARS UNABLE TO
MOVE DUE TO FLOODED ROADS AT THE
INTERSECTION OF SILVERADO RANCH AND DECATUR.
0500 PM FLASH FLOOD 2 NE YUCCA VALLEY 34.13N 116.41W
07/25/2022 SAN BERNARDINO CA DEPT OF HIGHWAYS
CALTRANS REPORTS WATER AND DEBRIS FLOWING
OVER HWY 247 NORTH OF CRESTVIEW DR.
0545 PM FLASH FLOOD 10 WNW NEEDLES 34.91N 114.77W
07/25/2022 SAN BERNARDINO CA DEPT OF HIGHWAYS
CALTRANS REPORTS FLOODING WITH DEBRIS ALONG
US-95 NEAR GOFFS ROAD.
1115 AM FLASH FLOOD 6 ESE KINGMAN 35.16N 113.96W
07/25/2022 MOHAVE AZ PUBLIC
FLASH FLOODING CARRIED WATER AND DEBRIS OVER
HUALAPAI MOUNTAIN ROAD SOUTH OF KINGMAN.
0215 PM FLASH FLOOD 9 SW MEADVIEW 35.90N 114.17W
07/25/2022 MOHAVE AZ DEPT OF HIGHWAYS
GREGGS HIDEOUT RD CLOSED FROM PIERCE FERRY
RD TO MILE 10 DUE TO FLOODING.
0230 PM FLASH FLOOD 10 N WIKIEUP 34.85N 113.63W
07/25/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED HUFFRITTER
CROSSING FROM US 93 TO BACK ROAD DUE TO
FLASH FLOODING. TIME OF FLOODING ESTIMATED
BY RADAR.
0252 PM FLASH FLOOD 2 NE HUALAPAI PEAK 35.09N 113.88W
07/25/2022 MOHAVE AZ EMERGENCY MNGR
WATER AND DEBRIS FLOWING ACROSS HUALAPAI MT
RD AT PONDEROSA DR.
0300 PM FLASH FLOOD 3 N WIKIEUP 34.74N 113.60W
07/25/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED PUMP STATION
ROAD FROM US 93 TO BACK ROAD DUE TO FLASH
FLOODING. TIME OF FLOODING ESTIMATED BY
RADAR.
0330 PM FLASH FLOOD 14 NNE WIKIEUP 34.91N 113.55W
07/25/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED BOGLES RANCH
ROAD FROM UPPER TROUT CREEK TO BOGLES RANCH
DUE TO FLASH FLOODING. TIME OF FLOODING
ESTIMATED BY RADAR.
0345 PM FLASH FLOOD 10 SSE WIKIEUP 34.57N 113.58W
07/25/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED SIGNAL ROAD
FROM US 93 TO ALAMO ROAD DUE TO FLASH
FLOODING. TIME OF FLOODING ESTIMATED BY
RADAR.
0345 PM FLASH FLOOD 5 SSE WIKIEUP 34.64N 113.57W
07/25/2022 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY OFFICIALS CLOSED BANEGAS
CROSSING FROM US 93 TO BANEGAS RANCH DUE TO
FLASH FLOODING. TIME OF FLOODING ESTIMATED
BY RADAR.
0500 PM FLASH FLOOD 5 WNW GOLDEN VALLEY 35.25N 114.31W
07/25/2022 MOHAVE AZ DEPT OF HIGHWAYS
S EGAR RD CLOSED FROM HWY 68 TO W SHINARUMP
DR DUE TO FLOODING.
0500 PM FLASH FLOOD 5 SW GOLDEN VALLEY 35.19N 114.29W
07/25/2022 MOHAVE AZ DEPT OF HIGHWAYS
S ESTRELLA RD CLOSED FROM W SHINARUMP DR TO
HWY 68 DUE TO FLOODING.
0500 PM FLASH FLOOD 8 SSW GOLDEN VALLEY 35.12N 114.26W
07/25/2022 MOHAVE AZ DEPT OF HIGHWAYS
S GARNET RD CLOSED FROM W SHINARUMP DR TO W
NAVAJO RD DUE TO FLOODING.
0615 PM FLASH FLOOD 5 SSW GOLDEN VALLEY 35.16N 114.25W
07/25/2022 MOHAVE AZ EMERGENCY MNGR
HEAVY FLOODING WITH AT LEAST ONE FLOODED
VEHICLE WITH OCCUPANT NEEDING RESCUE AT THE
INTERSECTION OF AGATE RD AND SHINARUMP DR.
0713 PM FLASH FLOOD 1 W BULLHEAD CITY 35.10N 114.62W
07/25/2022 MOHAVE AZ EMERGENCY MNGR
SEVERAL STREETS FLOODED WITH FLOWING WATER
WEST OF US-95 IN THE RIVIREA AND ROTARY PARK
NEIGHBORHOODS.
&&
VARIANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:36 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 25, 5:59 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 26, 11:52 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 26, 2:19 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 26, 3:00 PM PDT | Flash Flood Warning | VEF | Clark | 113 min |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.